How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19294
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

Pearl. I think my chihuahua has injested something as she

Customer Question

Hi Pearl. I think my chihuahua has injested something as she is very erratic. She's 9 yrs old and is showing symptoms of peranoia. Please help me. It's my friends dog and I'm sitting so very worried.
JA: I'm sorry to hear that. The Veterinarian will know if your dog will be able to digest that. What is the dog's name?
Customer: Sophie
JA: Is there anything else the Veterinarian should be aware of about Sophie?
Customer: I was told she was not well a few months ago. Not sure why.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 5 months ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 5 months ago.
Hello. Thanks for the question. It is very possible that she ingested something. There are many meds and foods that can cause these signs. Anything with chocolate or caffeine can do this. Human anti-depressants can have this effect. Some sleeping pills can also have this effect. Most of these toxins will run their course over 12-24 hours. If you notice any muscle tremors or seizures, then I would be more worried and get to an ER vet for symptomatic care. We typically put them on IV fluids and give Cyproheptadine or Acepromazine to reverse some of the signs. I hope this helps, let me know if you have any other questions.
Customer: replied 5 months ago.
Any idea what it might be? She is usually quite calm and sleeps a lot so this is out of character
Expert:  Dr. Gary replied 5 months ago.
There are many things it could be from medications to chocolate to mold toxicity. Most of the time we don't know and we just treat symptomatically.